A 26-year-old male asked:
Ativan (lorazepam) 2mg once to twice daily for a month. could i have a seizure if i just stop these? i don't have anymore to taper.
1 doctor answer • 1 doctor weighed in
Dr. Stephen Kibrickanswered
Clinical Psychology 48 years experience
Unlikely/ask your MD: This is a relatively low dose, and while you should taper gradually to discontinue, if you are generally healthy the risk of a seizure is low. The half life of this drug is about 14 hours, so after a week or so it is out of your system. Why were you taking it -- for anxiety or sleep problems? Call your doctor if you have more concerns. Consider CBT psychotherapy if you are anxious. Good luck?
Created for people with ongoing healthcare needs but benefits everyone.
991 viewsAnswered >2 years ago
Last updated Sep 15, 2016
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.